The effect of non-steroidal anti-inflammatory drugs in upper gastrointestinal bleeding

Sang Woo Lee, Hak Yang Kim, Soo Heon Park, Ki Baik Hahm, Jong Myon Bae, Hyun Chae Jung, Jin Ho Kim

Research output: Contribution to journalArticle

Abstract

BACKGROUND/AIMS: To evaluate the association between non-steroidal anti-inflammatory drugs (NSAIDs) use and upper gastrointestinal (UGI) bleeding, we performed a case-control study at the six University affiliated hospitals for one year. METHODS: Case and control subjects matched for age and sex were selected by endoscopy. Subjects were asked for the use of NSAIDs, past medical history, history of other medications, and smoking. The age and sex adjusted risk for UGI bleeding with NSAIDs use was compared between the case and control groups. RESULTS: The odd ratios of UGI bleeding with NSAIDs intake adjusted for past medical and medication history, past medical history only, and medication history only were 5.0, 5.0, and 1.7, respectively. The cases had significantly more history of NSAIDs intake, more diseases in medical history, and more medications other than NSAIDs compared to the controls. There was no relationship between UGI bleeding and concomitant medications in the both groups. CONCLUSIONS: This multicenter study suggests that a history of NSAIDs intake is strongly associated with UGI bleeding in Korea.

Original languageEnglish
Pages (from-to)13-18
Number of pages6
JournalThe Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi
Volume44
Issue number1
Publication statusPublished - 2004 Jan 1

Fingerprint

Anti-Inflammatory Agents
Hemorrhage
Pharmaceutical Preparations
Korea
Endoscopy
Multicenter Studies
Case-Control Studies
Smoking
Odds Ratio
Control Groups

ASJC Scopus subject areas

  • Medicine(all)

Cite this

The effect of non-steroidal anti-inflammatory drugs in upper gastrointestinal bleeding. / Lee, Sang Woo; Kim, Hak Yang; Park, Soo Heon; Hahm, Ki Baik; Bae, Jong Myon; Jung, Hyun Chae; Kim, Jin Ho.

In: The Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi, Vol. 44, No. 1, 01.01.2004, p. 13-18.

Research output: Contribution to journalArticle

Lee, Sang Woo ; Kim, Hak Yang ; Park, Soo Heon ; Hahm, Ki Baik ; Bae, Jong Myon ; Jung, Hyun Chae ; Kim, Jin Ho. / The effect of non-steroidal anti-inflammatory drugs in upper gastrointestinal bleeding. In: The Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi. 2004 ; Vol. 44, No. 1. pp. 13-18.
@article{4e41b6ee2c10466f947beb333eed49dc,
title = "The effect of non-steroidal anti-inflammatory drugs in upper gastrointestinal bleeding",
abstract = "BACKGROUND/AIMS: To evaluate the association between non-steroidal anti-inflammatory drugs (NSAIDs) use and upper gastrointestinal (UGI) bleeding, we performed a case-control study at the six University affiliated hospitals for one year. METHODS: Case and control subjects matched for age and sex were selected by endoscopy. Subjects were asked for the use of NSAIDs, past medical history, history of other medications, and smoking. The age and sex adjusted risk for UGI bleeding with NSAIDs use was compared between the case and control groups. RESULTS: The odd ratios of UGI bleeding with NSAIDs intake adjusted for past medical and medication history, past medical history only, and medication history only were 5.0, 5.0, and 1.7, respectively. The cases had significantly more history of NSAIDs intake, more diseases in medical history, and more medications other than NSAIDs compared to the controls. There was no relationship between UGI bleeding and concomitant medications in the both groups. CONCLUSIONS: This multicenter study suggests that a history of NSAIDs intake is strongly associated with UGI bleeding in Korea.",
author = "Lee, {Sang Woo} and Kim, {Hak Yang} and Park, {Soo Heon} and Hahm, {Ki Baik} and Bae, {Jong Myon} and Jung, {Hyun Chae} and Kim, {Jin Ho}",
year = "2004",
month = "1",
day = "1",
language = "English",
volume = "44",
pages = "13--18",
journal = "The Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi",
issn = "1598-9992",
publisher = "Korean Society of Gastroenterology",
number = "1",

}

TY - JOUR

T1 - The effect of non-steroidal anti-inflammatory drugs in upper gastrointestinal bleeding

AU - Lee, Sang Woo

AU - Kim, Hak Yang

AU - Park, Soo Heon

AU - Hahm, Ki Baik

AU - Bae, Jong Myon

AU - Jung, Hyun Chae

AU - Kim, Jin Ho

PY - 2004/1/1

Y1 - 2004/1/1

N2 - BACKGROUND/AIMS: To evaluate the association between non-steroidal anti-inflammatory drugs (NSAIDs) use and upper gastrointestinal (UGI) bleeding, we performed a case-control study at the six University affiliated hospitals for one year. METHODS: Case and control subjects matched for age and sex were selected by endoscopy. Subjects were asked for the use of NSAIDs, past medical history, history of other medications, and smoking. The age and sex adjusted risk for UGI bleeding with NSAIDs use was compared between the case and control groups. RESULTS: The odd ratios of UGI bleeding with NSAIDs intake adjusted for past medical and medication history, past medical history only, and medication history only were 5.0, 5.0, and 1.7, respectively. The cases had significantly more history of NSAIDs intake, more diseases in medical history, and more medications other than NSAIDs compared to the controls. There was no relationship between UGI bleeding and concomitant medications in the both groups. CONCLUSIONS: This multicenter study suggests that a history of NSAIDs intake is strongly associated with UGI bleeding in Korea.

AB - BACKGROUND/AIMS: To evaluate the association between non-steroidal anti-inflammatory drugs (NSAIDs) use and upper gastrointestinal (UGI) bleeding, we performed a case-control study at the six University affiliated hospitals for one year. METHODS: Case and control subjects matched for age and sex were selected by endoscopy. Subjects were asked for the use of NSAIDs, past medical history, history of other medications, and smoking. The age and sex adjusted risk for UGI bleeding with NSAIDs use was compared between the case and control groups. RESULTS: The odd ratios of UGI bleeding with NSAIDs intake adjusted for past medical and medication history, past medical history only, and medication history only were 5.0, 5.0, and 1.7, respectively. The cases had significantly more history of NSAIDs intake, more diseases in medical history, and more medications other than NSAIDs compared to the controls. There was no relationship between UGI bleeding and concomitant medications in the both groups. CONCLUSIONS: This multicenter study suggests that a history of NSAIDs intake is strongly associated with UGI bleeding in Korea.

UR - http://www.scopus.com/inward/record.url?scp=21644452156&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=21644452156&partnerID=8YFLogxK

M3 - Article

C2 - 15266128

AN - SCOPUS:21644452156

VL - 44

SP - 13

EP - 18

JO - The Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi

JF - The Korean journal of gastroenterology = Taehan Sohwagi Hakhoe chi

SN - 1598-9992

IS - 1

ER -